Alert archive / Minnesota / Tornado Warnings in 2025
Tornado Warning 13, NWS Duluth, MN
NWS Duluth, MN issued this tornado warning at Jun 16, 2025, 5:50 PM CDT for Saint Louis County, Minnesota. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2025, 5:50 PM CDT (22:50 UTC)
- Expired
- Jun 16, 2025, 6:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Saint Louis County, MN
The radar
The Duluth radar (KDLH), 71 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 6:28 PM CDT | TSTM WND DMG | 1 Nnw Virginia, MN | Large limb broken off mature tree. Time estimated from radar. |
| Jun 16, 6:30 PM CDT | TSTM WND DMG | 1 Nnw Virginia, MN | Large tree branch broken off mature tree, several inches in diameter. Photo via social media. Time estimated. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 2:52 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 10.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
115
WFUS53 KDLH 162250
TORDLH
MNC137-162330-
/O.NEW.KDLH.TO.W.0013.250616T2250Z-250616T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Duluth MN
550 PM CDT Mon Jun 16 2025
The National Weather Service in Duluth MN has issued a
* Tornado Warning for...
Central St. Louis County in northeastern Minnesota...
* Until 630 PM CDT.
* At 550 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Cherry, or 14 miles east of Hibbing, moving
northeast at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Virginia, Eveleth, Mountain Iron, Gilbert, Aurora, Biwabik, Cherry,
Franklin, Kinney, McKinley, Iron Junction, Leonidas, Esquagama
Lake, Wynne Lake, West Two Rivers Reservoir, and Zim.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4726 9260 4733 9277 4767 9262 4765 9218
4748 9225
TIME...MOT...LOC 2250Z 204DEG 26KT 4734 9265
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Huyck1 follow-up statement
260
WWUS53 KDLH 162307
SVSDLH
Severe Weather Statement
National Weather Service Duluth MN
607 PM CDT Mon Jun 16 2025
MNC137-162330-
/O.CON.KDLH.TO.W.0013.000000T0000Z-250616T2330Z/
St. Louis MN-
607 PM CDT Mon Jun 16 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR CENTRAL
ST. LOUIS COUNTY...
At 607 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Eveleth, or 17 miles east of Hibbing, moving
northeast at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Virginia, Eveleth, Mountain Iron, Gilbert, Biwabik, Franklin,
McKinley, Iron Junction, Leonidas, Wynne Lake, and Esquagama Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4738 9251 4740 9267 4767 9256 4765 9224
4749 9229
TIME...MOT...LOC 2307Z 217DEG 21KT 4742 9257
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
NLyWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this tornado warning went out at Jun 16, 4:57 PM CDT, 53 minutes earlier. Its key messages:
- Severe storms expected to ramp up in the next few hours. Main hazards will be large hail, damaging winds, and a few tornadoes transitioning to more of a damaging wind and marginal tornado threat in the evening.
- A few diurnal chances for showers and storms through the mid week before another cold front brings more widespread chances Wednesday night into Thursday.
- A surge of warm, humid air this weekend will lead to thunderstorms on Saturday and then a hot, sticky Sunday.
Area forecast discussion, Jun 16, 4:57 PM CDT, 53 minutes before
Area Forecast Discussion National Weather Service Duluth MN 457 PM CDT Mon Jun 16 2025 .KEY MESSAGES... - Severe storms expected to ramp up in the next few hours. Main hazards will be large hail, damaging winds, and a few tornadoes transitioning to more of a damaging wind and marginal tornado threat in the evening. - A few diurnal chances for showers and storms through the mid week before another cold front brings more widespread chances Wednesday night into Thursday. - A surge of warm, humid air this weekend will lead to thunderstorms on Saturday and then a hot, sticky Sunday. && .DISCUSSION... Issued at 304 PM CDT Mon Jun 16 2025 Some clearing over the Brainerd Lakes area has lead to increased instability to where it was expected (up to 2000 J/kg) and wind shear 30-40 kts with sufficient low level turning has increased the tornado threat across that area. Plus, the high CAPE and large hail growth zone could lead to some large hail with these storms as well. Later on in the evening, however, we will lose the ideal low level turning and some instability as the storms move east. The threat for very large hail (up to 2 inches) will diminish, and the threat for large hail (up to 1.25 inches), damaging winds, and a marginal threat for tornados continue. Due to wrap around precipitation at the top of the system moving through northern Minnesota, portions of the Iron Range and the Arrowhead will see higher rainfall totals from the abundance of moisture wrapping around the low. Exactly how much will fall at any given location will depend on the path and longevity of the convection on the north side of the low. Isolated areas over an inch is possible, though most will get a half to three quarters of an inch. Continued northwest flow and a few rounds of shortwaves will lead to scattered precipitation into the mid week. These showers and storms won't be particularly exciting, and coverage across the area will likely be along the International Border and towards central Minnesota/Wisconsin. Wednesday into Thursday, a deeper upper level trough will pull cool air down from Canada to initiate showers and storms across the area. Higher instability and wind shear is shown across global models, particularly across northwest Wisconsin Thursday afternoon, could lead to some stronger storms. Friday night into Saturday, a warm front begins to move northeast into our area. With this will come another chance for thunderstorms at the front end of a good LLJ throughout the night. Sunday will see temperatures in the upper 80s behind the warm front, and dewpoints in the 60s will make it feel hot and sticky. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1232 PM CDT Mon Jun 16 2025 Thunderstorms are abundant this afternoon, with the current cluster of storms near BRD. More storms will form in the Northland throughout the afternoon, with potential IFR visibilities with the heaviest precipitation. Storms near BRD currently have the greatest potential of being severe, with damaging winds, hail up to 2 inches, and a tornado or two are possible. The greatest likelihood of passing storms over each terminal are laid out in TEMPO groups. There is the potential for more fog tonight as well after the storms, but uncertainty is high at the moment. && .MARINE /FOR NEAR SHORE WATERS OF WESTERN LAKE SUPERIOR/... Issued at 304 PM CDT Mon Jun 16 2025 Marine weather is quiet after today, showers and storms will move over Lake Superior this evening, with the largest threats being strong winds and cloud-to-water lightning. On and off chances for general thunderstorms continue for the next couple days. For the open water discussion, refer to the NWS Marquette Area Forecast Discussion at weather.gov/mqt. && .DLH WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. MARINE...None. && DISCUSSION...KML AVIATION...KML MARINE...KML
Hazardous weather outlook, Jun 16, 3:08 PM CDT, 2 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 308 PM CDT Mon Jun 16 2025 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-172015- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 308 PM CDT Mon Jun 16 2025 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...This afternoon and Tonight Scattered strong to severe thunderstorms are possible this afternoon and evening. Large hail and damaging winds are the main threats while a tornado or two are also possible. There is also a low threat for flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated non-severe storms will be possible most afternoons and evenings this week. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation is likely this afternoon and evening. LSZ121-140>148-150-172015- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 308 PM CDT Mon Jun 16 2025 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...This afternoon and Tonight Isolated to scattered strong to severe storms are possible this afternoon and evening. Large hail, gusty winds, and cloud- to- water lightning are the main threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated afternoon thunderstorms will be around for most of the week. BJH More information may be obtained at the following web address: http://www.weather.gov/duluth
In the hours before
Local storm report, Jun 16, 4:38 PM CDT, 1 hour 12 minutes before
Preliminary Local Storm Report
National Weather Service Duluth MN
438 PM CDT Mon Jun 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM Hail Lake Shore 46.50N 94.36W
06/16/2025 M0.70 Inch Cass MN Trained Spotter
&&
BJHLocal storm report, Jun 16, 4:46 PM CDT, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Duluth MN
446 PM CDT Mon Jun 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM Tornado Lake Shore 46.50N 94.36W
06/16/2025 Cass MN Emergency Mngr
&&
KMLLocal storm report, Jun 16, 4:48 PM CDT, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Duluth MN
448 PM CDT Mon Jun 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM Hail 1 NNW Lake Shore 46.51N 94.37W
06/16/2025 M1.00 Inch Cass MN Trained Spotter
&&
LRLocal storm report, Jun 16, 4:56 PM CDT, 54 minutes before
Preliminary Local Storm Report
National Weather Service Duluth MN
456 PM CDT Mon Jun 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM Hail 1 NNE Lake Shore 46.51N 94.35W
06/16/2025 M1.25 Inch Cass MN Public
Photo was received showing larger than
quarter-sized hail.
&&
BJHLocal storm report, Jun 16, 5:15 PM CDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Duluth MN
515 PM CDT Mon Jun 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM Tstm Wnd Dmg 1 N Merrifield 46.48N 94.17W
06/16/2025 Crow Wing MN Trained Spotter
Trees fallen in multiple directions at the
location. Time estimated from radar.
&&
BJHLocal storm report, Jun 16, 5:33 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Duluth MN
533 PM CDT Mon Jun 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM Tornado 6 NW Wealthwood 46.42N 93.75W
06/16/2025 Aitkin MN Storm Chaser
Debris reported in the air and on the
ground.
&&
BJHThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 3:58 PM CDT | Severe Thunderstorm Warning | DLH | Cass, Crow Wing | 62 min |
| Jun 16, 4:21 PM CDT | Tornado Warning | DLH | Cass, Crow Wing | 24 min |
| Jun 16, 4:40 PM CDT | Tornado Warning | DLH | Aitkin, Cass, Crow Wing | 50 min |
| Jun 16, 4:59 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Cass, Crow Wing | 61 min |
| Jun 16, 5:07 PM CDT | Tornado Warning | DLH | Aitkin, Crow Wing | 38 min |
| Jun 16, 5:18 PM CDT | Tornado Warning | DLH | Aitkin, Cass, Itasca | 42 min |
| Jun 16, 5:24 PM CDT | Tornado Warning | DLH | Aitkin, Crow Wing | 23 min |
| Jun 16, 5:27 PM CDT | Tornado Warning | DLH | Itasca, Saint Louis | 48 min |
| Jun 16, 5:41 PM CDT | Tornado Warning | DLH | Aitkin, Carlton, Pine | 49 min |
| Jun 16, 6:08 PM CDT | Tornado Warning | DLH | Saint Louis | 52 min |
| Jun 16, 6:11 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Carlton, Pine | 64 min |
| Jun 16, 6:28 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Carlton, Saint Louis | 37 min |
| Jun 16, 6:33 PM CDT | Flash Flood Warning | DLH | Itasca, Saint Louis | 6 hr |
| Jun 16, 6:53 PM CDT | Severe Thunderstorm Warning | DLH | Pine | 67 min |
Nearby
Tornado Warnings in Minnesota, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.